MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C82E
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
An endurant ii stent graft was selected and inserted in a patient for the endovascular treatment of a 60mm diameter abdominal aortic aneurysm.The marker pig tail catheter was placed at the flow divider.Retrograde injection was done to mark the take-off of the internal iliac artery.Marks were counted which indicated an 82 length limb should be used.It was reported that when the 82 limb was inserted it was over 1cm short before deployment.The physician felt this was an unacceptable length discrepancy and the device was removed from the patient.A 93 length endurant limb was used instead with no issues.The physician stated the cause of the event was device related (82 limb length was inaccurate).No clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: the complaint was confirmed; the total length of the stent graft was approximately 79 mm while loaded within the delivery system, which is shorter than indicated on the labelling; however, within manufacturing specification.The stent graft was deployed and confirmed to be the 82 mm total length.The cause of the event was most likely due to the stent graft being loaded within the delivery system, making the length appear shorter than labelled.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6847598
Report Number2953200-2017-01404
Device Sequence Number656089
Product Code MIH
UDI-Device Identifier00643169467521
UDI-Public00643169467521
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2019
Device Model NumberETLW1620C82E
Device Catalogue NumberETLW1620C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2017
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer09/07/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR